Texas, 2003

Hail in Texas, March 25, 2003

March 25, 2003 · NWS SHV · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Mar 25, 9:40 PM CST, 35 minutes earlier.

Area forecast discussion, Mar 25, 9:40 PM CST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
940 PM CST TUE MAR 25 2003

A LONG NIGHT OF CONTINUED STRONG THUNDERSTORMS IN STORE FOR AREA
WITH NEW SVR TSTM WATCH ISSUED UNTIL 2 AM FOR MOST OF NW LA AND NE
TX. AREA OF STORMS NOT PROGRESSING MUCH...HAVING BARELY REACHED
EXTREME NORTH AND NW TIER OF LA. MODELS INDICATE UPPER DIVERGENCE
INDUCED LIFT TO MAINTAIN FAIRLY STEADY INTENSITY NEAR FRONTAL ZONE.
STORMS PREDOMINANT HAILERS...SEVERAL REPORTS OF GOLFBALL OR LESS
SIZE. RAISED SOME MIN TEMPS SLIGHTLY DUE TO LACK OF EXPECTED COLD
FRONTAL PUSH BEFORE DAYBREAK.

VII

.SHV..SVR TSTM WATCH FOR TXZ-067-459-315-423-183-203-073-
401-365-347-419-005-405-403-LAZ-017-015-119-027-111-031-
081-013-061-049-073-085-069-
Hazardous weather outlook, Mar 25, 12:00 PM CST, 10 hours 15 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-261200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CST TUE MAR 25 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
THERE WILL BE A RISK OF SEVERE THUNDERSTORMS OVER ALL OF THE FOUR
STATE REGION THIS AFTERNOON AND TONIGHT AHEAD OF AN UPPER LEVEL STORM
SYSTEM AND ASSOCIATED COLD FRONT. LARGE HAIL WILL BE THE
PRIMARY SEVERE FEATURE WITH THE THUNDERSTORMS THAT DO BECOME
SEVERE...HOWEVER STRONG AND DAMAGING WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
ANOTHER UPPER LEVEL STORM SYSTEM WILL APPROACH THE FOUR STATE
REGION ON FRIDAY INTO FRIDAY NIGHT. STRONG TO SEVERE THUNDERSTORMS
WILL BE POSSIBLE AS A STRONG COLD FRONT ENTERS THE REGION.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS WILL BE NEEDED THIS AFTERNOON AND TONIGHT.

In the hours before

Local storm report, Mar 25, 6:35 PM CST, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
635 PM CST TUE MAR 25 2003

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0550 PM    CLARKSVILLE               TX   .88 INCH HAIL
03/25/03   RED RIVER                      REPORT FROM LAW
                                          ENFORCEMENT

0625 PM    AVERY                     TX   .75 INCH HAIL
03/25/03   RED RIVER                      REPORT FROM GENERAL PUBLIC

15
Local storm report, Mar 25, 7:50 PM CST, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
750 PM CST TUE MAR 25 2003

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0635 PM    BOXELDER                  TX   1.00 INCH HAIL
03/25/03   RED RIVER                      REPORT FROM LAW
                                          ENFORCEMENT

0735 PM    ARGO                      TX   .75 INCH HAIL
03/25/03   TITUS                          REPORT FROM LAW
                                          ENFORCEMENT

0740 PM    12 W ASHDOWN              AR   .75 INCH HAIL
03/25/03   LITTLE RIVER                   REPORT FROM LAW
                                          ENFORCEMENT

15

The radar

The Shreveport radar (KSHV), 131 km away, was scanning. The volume nearest the first event began at 04:17 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Smith

When
March 25, 10:15 PM CST
Where
Smith County, Whitehouse
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
32.233, -95.217

Reported at the intersection of Highway 110 and FM 346.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2003Every state in 2003This day in weather historyWarnings in Texas, March 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5347486.